SIRIS Training Course

MILAN • Italy • 03-05 November 2010 Mario Negri Institute for Pharmacological Research



000





Description

The **3rd OSIRIS Training Course on Integrated Testing Strategies (ITS)** will be held in Milan, Italy, on 3-5 November 2010.

The course addresses risk assessment under REACH legislation with particular emphasis on non-testing methods and their use into a more global framework to set preferences in testing strategies and priorities. A special section of the course will be devoted to the practical applications of QSAR and expert systems tools for predicting a human endpoint (i.e. genotoxicity) and an environmental endpoint (i.e. bioconcentration factor). A number of case studies will be presented and developed with the participants.

The following **SPEAKERS** and **MODERATORS** will take part in the Course:

Emilio BENFENATI - Istituto Mario Negri (IRFMN) - Italy Andrew WORTH - EC Joint Research Centre (EC JRC) - Italy Gerrit SCHÜÜRMANN - Helmholtz-Zentrum für Umweltforschung - UFZ - Germany Kees VAN LEEUWEN - KWR Watercycle Research Institute - The Netherlands Yuri BRUINEN DE BRUIN - RIVM - The Netherlands Silke GABBERT - Wageningen University (WUR) - The Netherlands Eduard PAUNÉ - SIMPPLE Enginyeria de Sistemes - Spain Josep CESTER BOFARULL - Universitat Rovira i Virgili (URV) - Spain Monika NENDZA - Analytisches Laboratorium - Germany Helmut SEGNER - Universität Bern - Switzerland Wolfgang MUSTER - F. Hoffmann-La Roche Ltd. - Switzerland Elisabet BERGGREN - EC Joint Research Centre (EC JRC) - Italy **Romualdo BENIGNI - Istituto Superiore di Sanità (ISS) - Italy** Steven ENOCH - Liverpool John Moores University (LJMU) - United Kingdom Alessandra RONCAGLIONI - Istituto Mario Negri (IRFMN) - Italy Silvia LAPENNA - EC Joint Research Centre (EC JRC) - Italy Vera SERAFIMOVA - EC Joint Research Centre (EC JRC) - Italy





Brief Information

Due to internal regulations of the Mario Negri Institute for Pharmacological Research (IRFMN), which hosts the Course, all participants will be asked to sign a specific *registration* form at the entrance and before leaving at the end of each day.

Day 1

PROGRAMME

Theoretical background on risk assessment, in vitro and in silico methods

3 November, 14:00 - 17:45 Room F - 2nd floor

13:30	REGISTRATION OPENING @ IRFMN Reception	
~		ST A The second
TIME	PRESENTATION TITLE	SPEAKER & AFFILIATION
14:00	Welcome and Introduction	Emilio Benfenati - IRFMN
14:05	Introduction on risk assessment, risk analysis, risk management, and ITS within the REACH regula- tory framework	Kees van Leeuwen - KWR
14:35	Read-across: Approach and demo	Gerrit Schüürmann - UFZ
15:35	COFFEE BREAK (25 minutes)	
16:00	Exposure Based Waiving strategy for environmental endpoints	Yuri Bruinen de Bruin - RIVM
16:30	Guidance on decision analytic modelling under REACH: The case of genotoxicity	Silke Gabbert - WUR
17:00	ITS Webtool	Eduard Pauné - SIMPPLE
17:30	Chemical Space Navigation Tool	Josep Cester Bofarull - URV





Day 2

PROGRAMME

Theoretical background on Integrated Testing Strategies for an environmental endpoint (bioconcentration factor, BCF) and a human endpoint (genotoxicity)

4 November, 09:15 - 17:30 Room F - 2nd floor

08:45	REGISTRATION OPENING @ IRFMN Reception			
and the second s				
TIME	PRESENTATION TITLE	SPEAKER & AFFILIATION		
09:15	BCF 1: Bioaccumulation: in silico modules in ITS framework	Monika Nendza - Analytisches Laboratorium		
09:45	BCF 2: ChemProp and its use for BCF	Gerrit Schüürmann - UFZ		
10:45	COFFEE BREAK (25 minutes)			
11:10	BCF 3: Multiple tools for BCF predictions: Comparison, integration, applicability domain	Emilio Benfenati - IRFMN		
11:40	BCF 4: Role of in vitro methods to assess BCF	Helmut Segner - Universität Bern		
12:10	OSIRIS ITS for BCF	Eduard Pauné - SIMPPLE		
12:30	LUNCH BREAK (90 minutes)			

TIME	PRESENTATION TITLE	SPEAKER & AFFILIATION
14:00	Genotoxicity 1: Usage of in vitro test methods (bacterial and mammalian) and in silico methods for industry in-house decision making: how the lessons learned in the regulatory assessment of industrial chemicals is applied	Wolfgang Muster - F. Hoffmann- La Roche Ltd.
14:30	Genotoxicity 2: Regulatory use of genotoxicity data	Elisabet Berggren - EC JRC
15:00	Genotoxicity 3: Analysis of the relationships between in vivo, in vitro, and computational data for assessing mutagenicity and genotoxicity, their inherent uncertainties, and their possible integra- tion in ITS	Romualdo Benigni - ISS





15:30	COFFEE BREAK (30 minutes)	
16:00	The new DNA-binding profiler in the OECD (Q) SAR Application toolbox. Approach and demo	Steven Enoch - LJMU
17:00	The ITS scheme for genotoxicity	Kees van Leeuwen - KWR
17:30	Software Demo	

Day 3

PROGRAMME

5 November, 09:00 - 13:00

PRACTICAL SESSION WITH CASE-STUDIES: this session will provide an illustration of how to use multiple computational tools and data resources in a weightof-evidence approach to BCF and genotoxicity assessment. The session will consist of a combination of presentations, demos and interactive discussion, highlighting the opportunities and challenges posed by the use of computational methods.

		Room C - 1st floor
08:30	REGISTRATION OPENING @ IRFMN Reception	
TIME	CASE-STUDY TITLE	MODERATOR & AFFILIATION
09:00	Case study on BCF prediction / ITS: Demo and discussion	Alessandra Roncaglioni and Emilio Benfenati - IRFMN
10:30	COFFEE BREAK (30 minutes)	
11:00	Case study on genotoxicity prediction / ITS: Demo and discussion	Silvia Lapenna and Rositsa Serafimova - EC JRC
12:30	Concluding remarks	





Course Fee & Costs

Participation into the OSIRIS Training Course is **FREE** and **no fee** has to be paid for registration.

Travel and living expenses have to be charged directly by each participant, with the exception of costs for coffee breaks and lunch during the course sessions, which will be paid by the local organization.

Registration

In order to apply for the OSIRIS Training Course please send an e-mail to the address:

osiris.training@marionegri.it

specifying the following details:

Surname and Name Affiliation

Participation is free, depending on a limited availability of places.

In principle, multiple applications from the same organization/laboratory will be disfavoured.

DEADLINE for registration is **22 October 2010**

Applicants will be immediately notified about acceptance or rejection.





Cont@cts

To get information about the OSIRIS Training Course, the venue and local arrangements you can refer to the following contacts:

e-mail: phone: fax: osiris.training@marionegri.it +39-02-3901.4394 /.4595/.4396 +39-02-3901.4735





Milano

MARIO NEGRI INSTITUTE FOR PHARMACOLOGICAL RESEARCH

Via Giuseppe La Masa, 19 20156 MILAN Italy http://www.marionegri.it





i nformation

HOW TO GET TO THE COURSE VENUE

Milan is easily reachable from *three international airports*: **Milano Linate** (near to the down-town, at about 12 km from Mario Negri Institute), **Milano Malpensa** (40 km) and **Milano Orio al Serio** (50 km, near to Bergamo):

- From Milano Linate: you can use taxi or bus until Piazza San Babila, in the centre of Milan, where you can take the subway Linea 1 to the railway station Cadorna Ferrovie Nord: every train starting from Cadorna station stops at the Milano Bovisa Politecnico station, very close to Mario Negri Institute (*see below*).
- From Milano Orio al Serio: there is a shuttle bus to the railway station Milano Centrale, from where you can use the subway Linea 2 to get the station Cadorna Ferrovie Nord and then, by train, the Mario Negri Institute (*see below*).
- From Milano Malpensa: you can take the train called Malpensa Express to the downtown: this is the simplest solution because Malpensa Express stops at the aforementioned station Milano Bovisa Politecnico, near to Mario Negri Institute.
- **If you already are in Milan**, the easiest way to get Mario Negri Institute is taking a train from Cadorna Station: every train starting from Cadorna Station stops at the station Milano Bovisa Politecnico, very close to Mario Negri Institute.

ACCOMMODATION & TRANSPORTS IN MILAN

Detailed information about ACCOMMODATION and TRANSPORTS in Milan is available at the following web page:

http://www.insilico.eu/pages_en/info01.html

including an interactive map of the Mario Negri Institute area, a list of suitable hotels (with contacts and indicative prices), a series of maps for transport service and useful links.



